Alert archive / Texas / Winter Storm Warnings in 2008

Winter Storm Warning 1, NWS Midland/Odessa, TX

February 15, 20088 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this winter storm warning at Feb 15, 2008, 3:30 PM CST for 8 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 15, 2008, 9:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2008, 3:30 PM CST (21:30 UTC)
In effect from
Feb 15, 2008, 9:00 PM CST
Expired
Feb 16, 2008, 12:00 PM CST
In force
15 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMAF 152130
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 PM CST FRI FEB 15 2008

...WINTRY PRECIPITATION POSSIBLE TONIGHT THROUGH SATURDAY
MORNING...

.A POWERFUL UPPER LEVEL LOW MOVING EAST ACROSS NORTHERN MEXICO
WILL MOVE INTO WEST TEXAS TONIGHT BRINGING A GOOD OPPORTUNITY FOR
PRECIPITATION. COLD SURFACE AIR IN PLACE IN THE WAKE OF A STRONG
COLD FRONT AND THE PASSING OF THE UPPER LOW WILL MAKE FOR A MIXED
BAG OF WEATHER. IN THE MOUNTAINS A SNOW AND RAIN/SNOW MIX ARE
EXPECTED THROUGH THE EVENING. FARTHER EAST ACROSS THE SOUTHEAST
NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN SHOWERS AND
ISOLATED THUNDERSTORMS EARLY AND MID EVENING WILL GIVE WAY TO A
MIXTURE OF RAIN AND FREEZING RAIN AND A LITTLE SNOW BY MORNING.
FARTHER SOUTH INTO THE CENTRAL PERMIAN BASIN THE TRANSITION TO
RAIN AND FREEZING RAIN IS EXPECTED TO OCCUR AFTER MIDNIGHT. THIS
PRECIPITATION IS EXPECTED TO LINGER THROUGH THE MORNING.
ACCUMULATIONS ARE EXPECTED TO VARY CONSIDERABLY DEPENDING UPON
PRECIPITATION TYPE. SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN
BASIN MAY SEE ICE ACCUMULATIONS GENERALLY BELOW ONE QUARTER INCH
WITH SNOW ACCUMULATIONS OF 2 TO 5 INCHES. LIGHT ICE ACCUMULATIONS
ARE EXPECTED FARTHER EAST ACROSS THE NORTH AND CENTRAL PERMIAN
BASIN.

NMZ027>029-033-034-TXZ045-046-050-051-057-074-258-161100-
/O.UPG.KMAF.WS.A.0002.080216T0300Z-080216T1800Z/
/O.NEW.KMAF.WS.W.0001.080216T0300Z-080216T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
330 PM CST FRI FEB 15 2008 /230 PM MST FRI FEB 15 2008/

...WINTER STORM WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 12 PM CST /11 AM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 PM CST /8 PM
MST/ THIS EVENING TO 12 PM CST /11 AM MST/ SATURDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

PRECIPITATION INITIALLY AS SHOWERS OR THUNDERSTORMS WILL TRANSITION
TO A MIXED BAG WITH TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES
POSSIBLE. HOWEVER...SOME ICE ACCUMULATIONS WILL BE POSSIBLE
ESPECIALLY OVER SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN
BASIN. SNOWFALL ACCUMULATIONS WILL BE ENHANCED OVER HIGHER
ELEVATIONS OF THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS
ABOVE 6000 FT WHERE AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

TXZ047-048-052-053-161100-
/O.UPG.KMAF.WS.A.0002.080216T0300Z-080216T1800Z/
/O.NEW.KMAF.WW.Y.0002.080216T0300Z-080216T1800Z/
BORDEN-SCURRY-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY
330 PM CST FRI FEB 15 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
12 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 12 PM CST SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

A WINTER MIX OF RAIN...FREEZING RAIN...AND A LITTLE SNOW WILL BE
POSSIBLE MAINLY AFTER MIDNIGHT. ACCUMULATIONS OF ICE LESS THAN ONE
QUARTER INCH ARE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

TXZ061>063-161100-
/O.NEW.KMAF.WW.Y.0002.080216T0300Z-080216T1800Z/
ECTOR-MIDLAND-GLASSCOCK-
INCLUDING THE CITIES OF...ODESSA...MIDLAND...GARDEN CITY
330 PM CST FRI FEB 15 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
12 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 12 PM CST SATURDAY. 

A WINTRY MIX OF RAIN...FREEZING RAIN...AND A LITTLE SNOW WILL BE
POSSIBLE MAINLY AFTER MIDNIGHT. ACCUMULATIONS OF ICE LESS THAN ONE
QUARTER INCH ARE EXPECTED.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
4 follow-up statements
000
WWUS44 KMAF 160307
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
907 PM CST FRI FEB 15 2008

...ACCUMULATING ICE AND SNOW EXPECTED ACROSS PORTIONS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO TONIGHT THROUGH SATURDAY MORNING...

.A POWERFUL UPPER LEVEL LOW WILL CONTINUE TO MOVE EAST ACROSS
SOUTHERN ARIZONA AND SOUTHWESTERN NEW MEXICO TOWARD WEST TEXAS 
OVERNIGHT. THE COMBINATION OF COLD AIR IN PLACE AT THE SURFACE...
A LAYER OF WARMER AIR ALOFT...AND LIFT ASSOCIATED WITH THE
APPROACHING UPPER LEVEL SYSTEM WILL BRING A VARIETY OF WINTER
WEATHER TYPES ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND WEST
TEXAS TONIGHT AND SATURDAY MORNING. IN THE MOUNTAINS...RAIN OR
FREEZING RAIN WILL BE POSSIBLE THIS EVENING...BEFORE TRANSITIONING
TO SNOW LATE TONIGHT THROUGH SATURDAY MORNING. FARTHER EAST
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN
BASIN...TEMPERATURES WILL CONTINUE TO DROP NEAR OR BELOW FREEZING. 
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THESE
LOCATIONS...WHICH WILL LIKELY BRING LOCALLY MODERATE TO HEAVY
FREEZING RAIN OVERNIGHT...BEFORE TRANSITIONING TO SLEET OR SNOW
SATURDAY MORNING. ACCUMULATIONS ARE EXPECTED TO VARY CONSIDERABLY
DEPENDING UPON PRECIPITATION TYPE. SIGNIFICANT SNOW ACCUMULATIONS
WILL BE POSSIBLE IN THE MOUNTAINS AND ADJACENT NEW MEXICO PLAINS.
SIGNIFICANT ICE ACCUMULATIONS ARE ALSO POSSIBLE ACROSS THE
NORTHERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS.  

TXZ047-048-052-053-161100-
/O.UPG.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/
/O.EXA.KMAF.WS.W.0001.080216T0300Z-080216T1800Z/
BORDEN-SCURRY-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY
907 PM CST FRI FEB 15 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST
SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

SCATTERED SHOWERS AND THUNDERSTORMS...SOME CONTAINING LOCALLY
MODERATE TO HEAVY FREEZING RAIN WILL DEVELOP ACROSS THE WESTERN
LOW ROLLING PLAINS TONIGHT. FREEZING RAIN MAY GRADUALLY TRANSITION
TO SLEET OR SNOW SATURDAY MORNING. ICE ACCUMULATIONS OF ONE
QUARTER INCH OR GREATER WILL BE POSSIBLE BY SATURDAY MORNING. 

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ROADS...BRIDGES...AND
OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS.

ACCUMULATION OF ICE AND SNOW ON ROADWAYS...BRIDGES AND OVERPASSES
WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY
OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND
BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS.

$$

NMZ027>029-033-034-TXZ045-046-050-051-057-074-258-161100-
/O.CON.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
907 PM CST FRI FEB 15 2008 /807 PM MST FRI FEB 15 2008/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM
MST/ SATURDAY...

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING. AS
TEMPERATURES CONTINUE TO COOL NEAR OR JUST ABOVE FREEZING...A
MIXTURE OF RAIN...FREEZING RAIN...SLEET AND SNOW WILL BE POSSIBLE
LATE TONIGHT...BEFORE TRANSITIONING TO ALL SNOW SATURDAY MORNING.
TOTAL SNOWFALL ACCUMULATIONS WILL BE ENHANCED OVER HIGHER
ELEVATIONS OF THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS
ABOVE 6000 FT WHERE AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE BY
SATURDAY MORNING. SNOWFALL AMOUNTS MAY BE ENHANCED ACROSS THE
HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. 

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ROADS...BRIDGES...AND
OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS.

ACCUMULATION OF ICE AND SNOW ON ROADWAYS...BRIDGES AND OVERPASSES
WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY
OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND
BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS.

$$

TXZ061>063-161100-
/O.CON.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/
ECTOR-MIDLAND-GLASSCOCK-
INCLUDING THE CITIES OF...ODESSA...MIDLAND...GARDEN CITY
907 PM CST FRI FEB 15 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
SATURDAY...

SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TONIGHT...SOME OF
WHICH COULD PRODUCE LOCALLY MODERATE AMOUNTS OF FREEZING RAIN.
PRECIPITATION MAY TRANSITION TO SLEET OR SNOW SATURDAY MORNING.
ICE ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE QUARTER INCH.

ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME
SLICK AND HAZARDOUS. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS44 KMAF 160850
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 AM CST SAT FEB 16 2008

...ACCUMULATING ICE AND SNOW EXPECTED ACROSS PORTIONS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO TONIGHT THROUGH THIS MORNING...

.A POWERFUL UPPER LEVEL LOW WILL CONTINUE TO MOVE EAST TOWARD WEST
TEXAS AND SOUTHEAST NEW MEXICO THIS MORNING. THE COMBINATION OF COLD
AIR IN PLACE AT THE SURFACE...A LAYER OF WARMER AIR ALOFT...AND
LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM WILL BRING
A VARIETY OF WINTER WEATHER TYPES ACROSS PORTIONS OF SOUTHEAST NEW
MEXICO AND WEST TEXAS THROUGH THE MORNING. IN THE MOUNTAINS...
PRECIPITATION WILL TRANSITION TO ALL SNOW THIS MORNING.
PRECIPITATION ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE
PERMIAN BASIN SHOULD BE IN THE FORM OF FREEZING DRIZZLE OR
FREEZING RAIN EARLY BEFORE TRANSITIONING TO SLEET AND SNOW LATER
THIS MORNING.

NMZ028-TXZ057-161800-
/O.CAN.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/
/O.EXA.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN
250 AM CST SAT FEB 16 2008 /150 AM MST SAT FEB 16 2008/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY FOR THE VAN HORN CORRIDOR AND THE EDDY
COUNTY PLAINS OF SOUTHEAST NEW MEXICO...WHICH IS IN EFFECT UNTIL
NOON CST /11 AM MST/ TODAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

A WINTRY MIX OF RAIN...SLEET AND SNOW IS EXPECTED ACROSS THE VAN
HORN CORRIDOR AND THE EDDY COUNTY PLAINS OF SOUTHEAST NEW MEXICO
THIS MORNING. WHILE SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER
ANTICIPATED...ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE. 

ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME
SLICK AND HAZARDOUS. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

NMZ027-029-033-034-TXZ045>048-050>053-074-258-161800-
/O.CON.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-NORTHERN LEA COUNTY-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...TATUM...HOBBS...LOVINGTON...
EUNICE...JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
250 AM CST SAT FEB 16 2008 /150 AM MST SAT FEB 16 2008/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND
DAVIS MOUNTAINS...LEA COUNTY IN SOUTHEAST NEW MEXICO...THE
NORTHERN PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS UNTIL
NOON CST TODAY.

AREAS OF SLEET AND SNOW WILL CONTINUE ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 5
INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. 

PERIODS OF FREEZING DRIZZLE AND FREEZING RAIN WILL PERSIST THROUGH
THE MORNING HOURS...BEFORE GRADUALLY TRANSITIONING TO SLEET OR
SNOW LATER THIS MORNING. FREEZING RAIN MAY BE MODERATE TO HEAVY
AT TIMES EARLY THIS MORNING. ICE ACCUMULATIONS OF ONE QUARTER INCH
OR MORE WILL BE POSSIBLE...ESPECIALLY ACROSS THE HEAVIER SHOWERS.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ROADS...BRIDGES...AND
OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS.

ACCUMULATION OF ICE OR SNOW ON ROADWAYS...BRIDGES AND OVERPASSES
WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY
OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND
BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS.

$$

TXZ068>070-075-161800-
/O.EXA.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/
CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON
250 AM CST SAT FEB 16 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY FOR THE SOUTHERN PERMIAN BASIN AND THE
NORTHEASTERN PORTIONS OF PECOS COUNTY...WHICH IS IN EFFECT UNTIL
NOON CST TODAY.

PERIODS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL PERSIST
THROUGH THE MORNING. MINOR ICE ACCUMULATIONS WILL BE POSSIBLE...
MAINLY ON ELEVATED SURFACES SUCH AS BRIDGES...OVERPASSES...
TREES AND POWER LINES.

ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME
SLICK AND HAZARDOUS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

TXZ061>063-161800-
/O.CON.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/
ECTOR-MIDLAND-GLASSCOCK-
INCLUDING THE CITIES OF...ODESSA...MIDLAND...GARDEN CITY
250 AM CST SAT FEB 16 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

PERIODS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL PERSIST
THROUGH THE EARLY MORNING HOURS. PRECIPITATION MAY TRANSITION TO
LIGHT SLEET OR SNOW LATER THIS MORNING. MINOR ICE ACCUMULATIONS
WILL BE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS BRIDGES...
OVERPASSES...TREES AND POWER LINES.

ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME
SLICK AND HAZARDOUS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS44 KMAF 161558
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
958 AM CST SAT FEB 16 2008

...ACCUMULATING ICE STILL EXPECTED ACROSS PORTIONS OF THE
NORTHEASTERN PERMIAN BASIN THROUGH THIS MORNING...

.A STRONG UPPER LEVEL LOW WILL CONTINUE TO MOVE EAST ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO THIS MORNING. THE COMBINATION
OF COLD AIR IN PLACE AT THE SURFACE...A LAYER OF WARMER AIR
ALOFT...AND LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL
SYSTEM WILL BRING SHOWERS PRODUCING FREEZING RAIN ACROSS THE
NORTHEASTERN PERMIAN BASIN. 

NMZ027-029-033-034-TXZ045-046-050-051-074-258-161700-
/O.CAN.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-NORTHERN LEA COUNTY-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
MARTIN-DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...TATUM...HOBBS...LOVINGTON...
EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
958 AM CST SAT FEB 16 2008 /858 AM MST SAT FEB 16 2008/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WINTER STORM WARNING. 

TEMPERATURES HAVE WARMED AND PRECIPITATION IS DIMINISHING ACROSS
THE AREA...THUS NO ACCUMULATING ADDITIONAL WINTRY PRECIPITATION
IS EXPECTED.

$$

NMZ028-TXZ057-061>063-068>070-075-161700-
/O.CAN.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-ECTOR-MIDLAND-
GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...ODESSA...MIDLAND...GARDEN CITY...
CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON
958 AM CST SAT FEB 16 2008 /858 AM MST SAT FEB 16 2008/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED AND PRECIPITATION IS DIMINISHING ACROSS
THE AREA...THUS NO ACCUMULATING ADDITIONAL WINTRY PRECIPITATION IS
EXPECTED. 

$$

TXZ047-048-052-053-161800-
/O.CON.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/
BORDEN-SCURRY-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY
958 AM CST SAT FEB 16 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

AREAS OF FREEZING RAIN WILL CONTINUE ACROSS THE NORTHEASTERN
PERMIAN BASIN THIS MORNING AS SHOWERS DEVELOP AHEAD OF A STRONG
UPPER LEVEL LOW. TOTAL ICE ACCUMULATIONS OF UP TO ONE QUARTER INCH
WILL BE POSSIBLE.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ROADS...BRIDGES...AND
OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS.

ACCUMULATION OF ICE OR SNOW ON ROADWAYS...BRIDGES AND OVERPASSES
WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE
PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA
TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR
ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING
TURNS.

$$
000 
WWUS44 KMAF 161821
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1221 PM CST SAT FEB 16 2008

TXZ047-048-052-053-161930-
/O.EXP.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/
BORDEN-SCURRY-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY
1221 PM CST SAT FEB 16 2008

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES ABOVE FREEZING ARE EXPECTED THE REMAINDER OF THIS
AFTERNOON ACROSS THE WESTERN LOW ROLLING PLAINS. IN ADDITION...
PRECIPITATION CHANCES WILL GRADUALLY DECREASE...WITH ANY
ADDITIONAL PRECIPITATION FALLING IN THE FORM OF RAIN. WINTRY
PRECIPITATION IS NOT LONGER EXPECTED...THUS THE WINTER STORM
WARNING HAS BEEN ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 11:45 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 15, 11:45 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1145 AM CST FRI FEB 15 2008

.AVIATION...
LOW CIGS HAVE MOVED INTO THE PERMIAN BASIN THIS MORNING WHICH WILL
BE THE PRIMARY CONCERN THROUGH THIS EVENING. PRETTY CONFIDENT THEY
WILL HANG IN AT THE MAF...INK...AND HOB TAF SITES...BUT OTHER AREAS
NOT SO SURE. FST...PEQ...AND CNM MAY BE PROTECTED BY TOPOGRAPHICAL
FEATURES AND COULD REMAIN VFR THROUGH THIS AFTERNOON BUT CONFIDENCE
NOT REAL HIGH AT THIS TIME. REGARDLESS ALL TAF SITES WILL GO DOWN
TO IFR CONDITIONS TONIGHT WITH AREAS OF RAIN AND SNOW DEVELOPING
AFTER MIDNIGHT. CNM AND HOB ARE LIKELY TO SEE SNOW TONIGHT AND
TOMORROW AND MAF WILL PROBABLY SEE SOME ACCUMULATE. CIGS BELOW VFR
ARE EXPECTED THROUGH THE TAF PERIOD THOUGH SOME IMPROVEMENT IS
EXPECTED TOWARD THE END AS THE STORM SYSTEM MOVES OFF TO THE EAST.

HENNIG

&&

.PREV DISCUSSION... /ISSUED 603 AM CST FRI FEB 15 2008/

AVIATION...
BREEZY NORTHEAST WINDS ACROSS THE AREA WILL BEGIN TO DROP OFF THIS
AFTERNOON AS THE COLD FRONT CONTINUES TO MOVE SOUTH. HAVE A CHANCE
AT RAIN...STRONG WIND GUSTS...AND DAMAGING HAIL ACROSS THE
EASTERN TERMINALS WHERE STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE. IN ADDITION...ICING WILL BE POSSIBLE INTO THE OVERNIGHT
AS THE THUNDERSTORM POTENTIAL DROPS OFF AND THEN THE COLDER AIR
BEGINS TO FUEL A WINTRY PRECIP SITUATION INTO SATURDAY MORNING.
EXPECT SNOW SHOWERS AND FROZEN RAIN CHANCES TO BEGIN NEAR THE KCNM
AND KHOB TERMINALS NEARING 06Z SATURDAY THEN SPREADING EASTWARD
THROUGHOUT THE EARLY MORNING HOURS. MAY AFFECT KMAF BY 12Z
SATURDAY...BUT WILL LIKELY NOT DROP ANY FARTHER SOUTH. /13/

PREV DISCUSSION... /ISSUED 534 AM CST FRI FEB 15 2008/

DISCUSSION...
STRONG UPPER SYSTEM APPROACHING FROM WEST TODAY WILL BRING DRAMATIC
CHANGE IN THE WEATHER.  THIS MORNING THE TROUGH WAS LOCATED OFF OF
SOUTHERN CALIFORNIA COAST AND STRETCHED UP ACROSS THE GREAT BASIN.
THIS TROUGH WILL SWING EAST TODAY MOVING ACROSS ARIZONA AND NEW MEXICO
TONIGHT.  BY 12 Z SATURDAY THE CENTER OF THE CLOSED LOW IN THE BASE OF
THE TROUGH IS EXPECTED TO BE NEAR EL PASO AND SWING ACROSS TEXAS
THROUGH THE DAY.  PRECIPITATION IS LIKELY WITH THIS SYSTEM.

AT THE SURFACE A STRONG COLD FRONT PASSED THROUGH MIDLAND BY 09Z AND
IS HEADING SOUTH.  PLAN ON LEAVING WINTER WX WATCH IN EFFECT BUT NOT
LOOKING THAT FAVORABLE AT THIS TIME.  BELIEVE BETTER CHANCE OF WINTER
WX WILL BE AFTER MIDNIGHT... BUT NOW HAVE TO ADDRESS CHANCE OF SEVERE
WEATHER BEFORE MIDNIGHT.  CANNOT RULE OUT SOME PARTS OF CWA COULD STILL
EXPERIENCE THUNDER AFTER MIDNIGHT BUT SEEMS TO BE A GOOD PLACE TO
SEPARATE TYPES.  COLD FRONT WILL MOVE THROUGH TODAY MEANING COLD
AIR AT THE SURFACE... STORMS WILL BE ELEVATED.  SWODY1 TALKS ABOUT
POTENTIAL FOR ROTATING SUPERCELLS AND LARGE HAIL... BUT NOT TORNADOES
SINCE STORMS CUT OFF FROM WARM LOW LEVEL FLOW.  THE CHANCE OF SOME
FORM OF PRECIPITATION LOOKS GOOD TONIGHT AS FWC... MAV... MET GUIDANCE
ALL HAVE 50 TO 60 POPS FOR MAF.

ADDED MENTION OF THUNDER TO ALL CWA THIS EVENING.  HAVE ALL THE
INGREDIENTS FOR STORMS COMING TOGETHER... STRONG WARM AIR ADVECTION AT
850-700 MB LAYER... STEEP LAPSE RATES... STRONG SHEAR... DIFLUENCE/LIFT
WITH APPROACH OF THE UPPER LOW.  06Z DAY1 OUTLOOK NOW MUCH FARTHER WEST
EXTENDING AS FARTHER WEST NEARLY BACK TO NEW MEXICO.  WILL HIGHLIGHT
IN HWO... SEE SWODY1 FOR MORE DETAILS.

WINTER WEATHER LOOKS MORE LIKELY LATE TONIGHT INTO SATURDAY MORNING...
MAINLY FOR SOUTHEASTERN NEW MEXICO AND NORTHERN PERMIAN BASIN.  MAINLY
LOOKING AT SNOW FOR SOUTHEASTERN NEW MEXICO AND AREA MOUNTAINS... WITH
MORE OF MIX OF FREEZING RAIN AND LIGHT SNOW FOR NORTHERN PERMIAN BASIN.
HAVE PUSHED BACK THE START OF THE WINTER STORM WATCH TIL 03Z.

TEMPERATURES A CONCERN TODAY AS MAY GET LITTLE SURFACE HEATING WITH CLOUDY
SKIES AND COLD AIR ADVECTION CONTINUING.  THE HIGH FOR THE DAY MAY BE
THE TEMPERATURE AT SUNRISE AND LATER SHIFTS MAY NEED TO ADJUST DOWNWARD
TEMP FORECAST.  CONCENTRATED ON NEXT 36 HRS AS MOST SIGNIFICANT PART OF
FORECAST.  TEMPERATURES BEGIN TO SLOWLY WARM SUNDAY INTO NEXT AS WEEK HIGH
PRESSURE BUILDS IN FROM THE WEST.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...WINTER STORM WATCH FROM 9 PM CST /8 PM MST/ THIS EVENING TO 12
     PM CST /11 AM MST/ SATURDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     GAINES...GUADALUPE MOUNTAINS...HOWARD...MARTIN...MITCHELL...
     SCURRY...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

10
Hazardous weather outlook, Feb 15, 3:18 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
318 PM CST FRI FEB 15 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-162130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
318 PM CST FRI FEB 15 2008 /218 PM MST FRI FEB 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS EVENING AND TONIGHT ACROSS THE EASTERN PERMIAN BASIN. A FEW
THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL ACROSS LOCATIONS
GENERALLY EAST AND SOUTH OF A LAMESA...MIDLAND...FORT
STOCKTON...ALPINE LINE.

A WINTER STORM WARNING IS IN EFFECT FOR FOR TONIGHT FOR THE DAVIS AND
GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...SOUTHEASTERN NEW
MEXICO AND THE NORTHERN PERMIAN BASIN. A WINTER STORM ADVISORY
REMAINS IN EFFECT THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL
PERMIAN BASIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WARNING IS IN EFFECT FOR SATURDAY MORNING FOR THE DAVIS
AND GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...SOUTHEASTERN NEW
MEXICO AND THE NORTHERN PERMIAN BASIN. A WINTER STORM ADVISORY
REMAINS IN EFFECT THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL
PERMIAN BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:30 PM CSTWinter Weather AdvisoryMAFBorden, Crane, Ector, Glasscock, Howard, Midland and 5 more18 hr

Nearby

Winter Storm Warnings in Texas, 2008Winter Storm Warnings in New Mexico, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.